Page 1 of 2 12 LastLast
Results 1 to 10 of 11

Thread: Lowering the dosage = lowering the anxiety?

  1. #1
    Join Date
    Nov 2003
    Location
    , , Croatia.
    Posts
    1,345

    Lowering the dosage = lowering the anxiety?

    Hello everyone,
    after speaking to my therapist this morning, she suggested I lower my dose of Venlafaxine from 187.5 mg to 150 mg. She seems to think that, given my small frame and my weight, I could be on too much Venflafaxine.

    Does anyone have experience with their anxiety getting better after decreasing the dose?

    Hopefully, this works for me, even though I'm scared of the decrease...

  2. #2
    Join Date
    Dec 2005
    Location
    , , United Kingdom.
    Posts
    374

    Re: Lowering the dosage = lowering the anxiety?

    Some medications have side affects that are the same as anxiety symptoms. I get palpatations, which for some is a symptom of their anxiety, and whilst it makes me more anxious when I have them....they are a side affect from my medication.
    I was on venlefaxine a few years ago, and it caused me many side affects....so maybe lowering the dose will reduce some of the symptoms of anxiety you are feeling.....its worth a go? Obviously monitor with your doctor for any other changes.
    __________________
    just keep swimming.

  3. #3
    Join Date
    Nov 2016
    Posts
    1,044

    Re: Lowering the dosage = lowering the anxiety?

    Hi Ana,

    I am a few days into my decrease and still feeling anxious. So it seems like the regular dose and decreased dose are making me anxious. It's like I can't win!
    I started getting palpitations from the decrease and feel like i have no energy. I'm sure it's from the huge decrease, so i'm not too worried. I just don't know what else to try next :( I hope you feel better. Your decrease isn't going to be by that much, so it might be better for you.

    Sara

  4. #4
    Join Date
    Nov 2003
    Location
    , , Croatia.
    Posts
    1,345

    Re: Lowering the dosage = lowering the anxiety?

    Thank you, both, for your replies.

    I started lowering the dose yesterday. I've not had any side effects from Venlafaxine other than the night sweats, which are really annoying.

    Sara, I'm familiar with the feeling you're describing: having more anxiety, then reducing the medication, and having more anxiety because of it! It's a lose-lose!

  5. #5
    Join Date
    Mar 2014
    Posts
    23,607

    Re: Lowering the dosage = lowering the anxiety?

    Yeah, it's an unknown. Some people seem to feel relief but I think perhaps give it a bit longer before judging because if it's been too stimulating it's ramped your adrenaline up like panic and sometimes bad episodes of high anxiety run their course even when you get away from all the triggers.

    Ven adjusts quite quickly and given the half life of Sara's Pristiq I would imagine it will be similar. 3 days for Ven (standard & XR) to reach steady-state but just like an increase, some people feel it more during and some after.

    150mg is the Ven threshold for adrenaline, ana. It might have just been too much but there is always the option of dipping under this and using it an a SSRI.

    ---------- Post added at 14:04 ---------- Previous post was at 13:11 ----------

    Ana,

    I read on the other thread about your success at work and just wanted to say I was really pleased for you!

    I remember going through that and I was shaking on the journey but got into the swing of things. It got easier over the course of a couple of weeks as I had to go to different offices & meeting rooms on site. It really did boost my confidence.

    I hope you have continued success and see your confidence increase too.
    __________________
    ------------------------------------------------------------------------------------------------------------------------
    For free Mindfulness resources, please see this thread I have created to compile many sources together http://www.nomorepanic.co.uk/showthread.php?t=168689

  6. #6
    KK77's Avatar
    KK77 is offline NMP Complaints Mismanagement Controller
    Country:
    Join Date
    Aug 2009
    Posts
    7,450

    Re: Lowering the dosage = lowering the anxiety?

    I would advise waiting a couple of weeks to gauge your response before deciding whether to stay on the lower dose. I certainly don't believe that more is necessarily better

    Good luck and keep your fans posted!
    __________________
    KK

    Never Surrender, Comrade

  7. #7
    Join Date
    Nov 2003
    Location
    , , Croatia.
    Posts
    1,345

    Re: Lowering the dosage = lowering the anxiety?

    Thank you, KK!!

    Also, Terry, you're very kind. When you say Ven adjusts quickly, does that mean that I should get used to the lower dose more quickly?

    Work has been going well, though I mainly attribute it to me taking Rivotril in order to cope. I don't want my first week back to be full of bad, anxious experiences, but I worry as I don't want to be taking the Klonopin so much...

  8. #8
    Join Date
    Mar 2014
    Posts
    23,607

    Re: Lowering the dosage = lowering the anxiety?

    It reaches steady state in 3 days. So at a blood plasma level it will adjust very quickly. This will mean a decrease in the norepinephrine it is stimulating into the synapse that is being pulled out for use.

    What will likely take a bit longer is the adjustment to the down regulation that dose created; it will reduce to the down regulation of a 150mg dose. This takes longer to create so it makes sense this takes a bit longer to adjust. It's probably one reason why people experience withdrawal side effects a bit longer when they come off these meds but i wouldn't get worried about this and just see how you go.

    But if it's been too stimulating from a norepinephrine point of view, that 3 day adjustment might help it feel less intense.
    __________________
    ------------------------------------------------------------------------------------------------------------------------
    For free Mindfulness resources, please see this thread I have created to compile many sources together http://www.nomorepanic.co.uk/showthread.php?t=168689

  9. #9
    Join Date
    Nov 2003
    Location
    , , Croatia.
    Posts
    1,345

    Re: Lowering the dosage = lowering the anxiety?

    Wow! Thank you very much, Terry, for your extensive reply.
    How do you know so much about these things, may I ask?

    I'm on day 3 now. I've only been feeling slight discomfort, maybe a few minutes of moderate anxiety per day, but nothing too bad...just yet.

  10. #10
    Join Date
    Mar 2014
    Posts
    23,607

    Re: Lowering the dosage = lowering the anxiety?

    Well I started learning off a few knowledgeable people on these meds boards and then just started reading medical literature. Clinical studies, the drugs database professional sections, some sections of relevant texts on pharmacokinetics.

    It helps in making some sense of how these meds are working.
    __________________
    ------------------------------------------------------------------------------------------------------------------------
    For free Mindfulness resources, please see this thread I have created to compile many sources together http://www.nomorepanic.co.uk/showthread.php?t=168689

Page 1 of 2 12 LastLast

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. anxiety about lowering my dose
    By Ethansmom in forum Medication
    Replies: 4
    Last Post: 13-01-18, 12:36
  2. Mirtazapine -Coming off Meds & Lowering Dosage
    By tattybear in forum Mirtazapine /Zispin
    Replies: 23
    Last Post: 13-05-13, 12:55
  3. Lowering Escitalopram dosage
    By matrix123 in forum Health Anxiety
    Replies: 0
    Last Post: 06-03-13, 17:00
  4. Lowering the Dosage
    By Electric_Worry in forum Propranolol / Inderal
    Replies: 2
    Last Post: 16-09-11, 01:09
  5. lowering dosage of citalopram
    By jen1983 in forum Citalopram / Celexa
    Replies: 1
    Last Post: 22-02-11, 11:17

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •